Alert archive / Arizona / Flash Flood Warnings in 2008
Flash Flood Warning 35, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Aug 28, 2008, 6:06 PM MST for Gila County, Arizona. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2008, 6:06 PM MST (01:06 UTC)
- Expired
- Aug 28, 2008, 8:00 PM MST
- In force
- 114 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Gila County, AZ
The radar
The Phoenix radar (KIWA), 77 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 1.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2017 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1808 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KPSR 290106
FFWPSR
AZC007-290300-
/O.NEW.KPSR.FF.W.0035.080829T0106Z-080829T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
606 PM MST THU AUG 28 2008
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...
* UNTIL 800 PM MST
* AT 559 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM JUST NORTH OF CLAYPOOL ALONG
HIGHWAY 88 ALONG PINAL CREEK.
* THE STORM PRODUCING FLASH FLOODING WILL CONTINUE TO SLOWLY MOVE TO
THE WEST AT 10 MPH.
TWO TO THREE INCHES OF RAIN HAS FALLEN NORTH OF CLAYPOOL ALONG
HIGHWAY 88...BETWEEN QUARTZITE PEAK AND WEBSTER MOUNTAIN. WATER WILL
DRAIN DOWN BOTH MOUNTAINS AND INTO PINAL CREEK RESULTING IN FLASH
FLOODING. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE
POSSIBLE IN THE WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. THE WATER DEPTH MAY
BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER
GROUND.
LAT...LON 3342 11085 3352 11089 3360 11093 3364 11100
3365 11097 3362 11091 3352 11085 3343 11081
$$
INIGUEZ2 follow-up statements
000
WGUS75 KPSR 290213
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
713 PM MST THU AUG 28 2008
AZC007-290300-
/O.CON.KPSR.FF.W.0035.000000T0000Z-080829T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GILA AZ-
713 PM MST THU AUG 28 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MST FOR
CENTRAL GILA COUNTY...
AT 712 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT HEAVY RAIN HAS ENDED ACROSS THE WARNED AREA. AN ESTIMATED TWO
TO THREE INCHES OF RAIN FELL OVER THE SLOPES OF QUARTZITE PEAK AND
WEBSTER MOUNTAIN. THIS RAINWATER WILL DRAIN INTO PINAL CREAK JUST
NORTH OF CLAYPOOL AND RUN TOWARD LAKE ROOSEVELT.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AND COUNTRY ROADS. IN HILLY TERRAIN THERE ARE
MANY LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY
RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE
ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY
VEHICLES AWAY.
LAT...LON 3342 11085 3352 11089 3360 11093 3364 11100
3365 11097 3362 11091 3352 11085 3343 11081
$$
INIGUEZ000
WGUS75 KPSR 290254
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
754 PM MST THU AUG 28 2008
AZC007-290300-
/O.CON.KPSR.FF.W.0035.000000T0000Z-080829T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GILA AZ-
754 PM MST THU AUG 28 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MST FOR
CENTRAL GILA COUNTY...
THE FLASH FLOOD WARNING FOR THE PINAL CREEK NORTH OF CLAYPOOL WILL
EXPIRE AT 8 PM. HEAVY RAIN FROM EARLIER WILL HAVE MOVED INTO THE
CREEK AND CONTINUE DOWNSTREAM TOWARD LAKE ROOSEVELT.
THOSE TRAVELING IN THIS AREA TONIGHT SHOULD BE AWARE THAT MINOR
FLOODING WILL STILL BE POSSIBLE THROUGH THE NIGHT. IN HILLY TERRAIN
THERE ARE MANY LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS
IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND
ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING
WATER TO CARRY VEHICLES AWAY.
LAT...LON 3342 11085 3352 11089 3360 11093 3364 11100
3365 11097 3362 11091 3352 11085 3343 11081
$$
INIGUEZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 4:28 PM MST, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 28, 4:28 PM MST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 428 PM MST THU AUG 28 2008 SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .UPDATE...UPDATED AVIATION SECTION. && .SYNOPSIS... HIGH PRESSURE OFF THE CALIFORNIA COAST WILL BUILD ACROSS THE DESERT SOUTHWEST...RESULTING IN A WARMING TREND INTO THE WEEKEND. THE THREAT FOR MONSOON STORMS WILL PERSIST...WITH THE BEST CHANCES SOUTH AND EAST OF PHOENIX. THE THREAT FOR THUNDERSTORMS WILL INCREASE THIS WEEKEND AS A STRONG LOW PRESSURE SYSTEM MOVES THROUGH THE REGION. THE STRONG WEEKEND LOW PRESSURE SYSTEM WILL LEAD TO SIGNIFICANT COOLING ON SUNDAY. FOLLOWING THE PASSAGE OF THE LOW...A GRADUAL WARMING AND DRYING TREND IS EXPECTED NEXT WEEK. && .DISCUSSION... WELL...IT MAY TURN OUT TO BE A BIT LESS ACTIVE THAN PREVIOUSLY THOUGHT FOR THIS EVENING. STRONG HIGH TO OUR NORTHWEST HAS SET UP A DRYING SUBSIDENT NELY FLOW INTO NRN/NCNTRL AZ WHICH HAS PUT A REAL KIBOSH ON THE AFTN CONVECTION ALONG THE RIM. 2 PM SAT IMAGERY SHOWED MINIMAL CU DEVELOPING ALONG WRN/CNTRL RIM WITH JUST ISOLD STORMS STARTING TO FIRE OVER THE ERN RIM. MOISTURE OVER LOWER DESERTS REMAINS QUITE HIGH WITH SURFACE DEWPOINTS STILL IN THE MID 60S TO LOW 70. 18Z PHOENIX RAOB INDICATED A MID LEVEL CAP THAT DEVELOPED ALONG WITH A BIT OF MID LEVEL DRYING. SINCE DYNAMICS ARE LACKING WE WILL LIKELY NEED BOUNDARIES TO KICK OFF SIGNIFICANT STORMS...AND THE LOW LEVEL CONVERGENCE WITH MERGING BOUNDARIES SHOULD BE ENOUGH TO PUSH THRU THE CAP. POSSIBLY BOUNDARIES WILL MOVE UP LATER THIS EVENING FROM SOUTHEAST AZ WHERE CONVECTIVE POTENTIAL IS HIGH. ANYWAY...HAVE LOWERED POPS AGAIN THIS EVE TO CHANCE SOUTH AND EAST OF PHOENIX...WITH JUST SLIGHT CHANCE POPS WEST OF PHOENIX. FRIDAY LOOKS TO BE A SIMILAR DAY TO TODAY...WITH THE UPPER HIGH TO OUR NW AND A GOOD NELY/ELY STEERING FLOW IN PLACE. MOISTURE REMAINS PLENTIFUL AND WEAK VORT MAXES WILL LIKELY MOVE WESTWARD AROUND THE SRN PERIPHERY OF THE HIGH...ENHANCING STORMS AT TIMES. OVERALL DYNAMICS AGAIN ARE NOT THAT IMPRESSIVE SO WE WILL KEEP A MID GRADE MONSOON FORECAST IN PLACE. THE WEEKEND LOOKS TO BE INCREASING ACTIVE AS BOTH EUROPEAN AND GFS BRING A MAJOR SHORT WAVE TROF INTO THE WESTERN STATES LEADING TO A PROBABLE TRANSITION TYPE EVENT FOR OUR CWA. MOISTURE WILL BE DRAWN NORTH INTO THE CWA AHEAD OF THE TROF...THEN INCREASING DYNAMICS/UVV AND SHEAR WILL ACT ON THE MOISTURE TO GIVE STRONG AND POSSIBLY SEVERE STORMS TO THE CWA...ESPECIALLY SOUTH-CENTRAL AZ. HAVE RAISED POPS SATURDAY EVENING TO 40 PLUS OVER SOUTH-CENTRAL AZ...WITH CHANCE POPS WESTWARD INTO SERN CA...THEN POPS INCREASING A BIT MORE TO AROUND 50 OVER SOUTH-CENTRAL AZ/SRN GILA SUNDAY AFTERNOON AND EVENING. WILL ISSUE A SPS TO HIGHLIGHT THE POTENTIAL FOR ACTIVE AND POSSIBLY SEVERE WEATHER THIS COMING LABOR DAY WEEKEND. EXTENDED...FLOW NOW LOOKS TO REMAIN MORE WESTERLY BEHIND THE DEPARTING TROUGH...BASED ON THE LATEST GFS/ECMWF. THIS WILL CONFINE HIGHEST PRECIP CHANCES TO THE HIGHER TERRAIN EAST OF PHOENIX. GRADUAL WARMING TREND IS EXPECTED...THOUGH TEMPS SHOULD REMAIN BELOW NORMAL THROUGH THE PERIOD. && .AVIATION... KPHX/KIWA AND SURROUNDING AIRFIELDS... DESPITE A FAIRLY UNSTABLE AIRMASS THUNDERSTORMS ARE STRUGGLING TO GET GOING NORTH AND EAST OF PHOENIX. THIS IS LIKELY DUE TO THE CAPPING INVERSION EVIDENT ON A SPECIAL BALLOON LAUNCH DONE THIS AFTERNOON. GIVEN CURRENT TRENDS HAVE TRENDED DOWN THE THUNDER IN THE TAFS. STILL HUNG ON TO A CB GROUP FOR THE EVENING IN THE SLIGHT CHANCE THAT A FEW STORMS COULD GET GOING AROUND THE AREA THIS EVENING IS THE CAP WEAKENS SOME. IN SOUTHWEST ARIZONA/SOUTHEAST CALIFORNIA... DRY WEATHER EXPECTED AT THE TAFS FOR TONIGHT. SMALL/OUTSIDE CHANCE OF SEEING THUNDER AT KYUM BUT PROBABILITY NOT HIGH ENOUGH TO INCLUDE MENTION IN TAFS. OTHERWISE EXPECT SOUTHERLY WINDS THROUGH TOMORROW AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... FRIDAY THROUGH TUESDAY... A DRYING AND WARMING TREND WILL CONTINUE THROUGH FRIDAY. A WEST COAST WEATHER SYSTEM IS EXPECTED TO MOVE THROUGH THE REGION THIS WEEKEND...INCREASING HUMIDITY AND THE CHANCE FOR SHOWERS AND THUNDERSTORMS. COOLER TEMPERATURES CAN ALSO BE EXPECTED OVER THE WEEKEND. A WARMING AND DRYING TREND WILL COMMENCE MON/TUE OF NEXT WEEK. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...CB/HIRSCH AVIATION...INIGUEZ FIRE WEATHER...WANEK
Hazardous weather outlook, Aug 28, 4:43 AM MST, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 443 AM MST THU AUG 28 2008 AZZ020>028-CAZ030>033-282345- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 443 AM MST THU AUG 28 2008 /443 AM PDT THU AUG 28 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA... SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA... EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE IS A THREAT OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. STORMS WILL BE MAINLY FOCUSED IN EAST CENTRAL ARIZONA...SOUTH AND EAST OF PHOENIX. HOWEVER...THERE IS THE POSSIBILITY THAT STORMS WILL MOVE INTO PHOENIX AND EVEN THE LOWER DESERTS THIS EVENING. THE PRIMARY THREAT WILL BE DAMAGING WINDS IN EXCESS OF 50 MPH AND HEAVY RAIN. LOCALLY HEAVY RAINFALL COULD LEAD TO AREAS OF URBAN AND SMALL STREAM FLOODING WITH NORMALLY DRY WASHES AND CREEKS RUNNING. RAIN WILL LIKELY IMPACT THE SAME AREAS THAT RECEIVED RECENT HEAVY RAINFALL AND FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL CONTINUE TO BE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ACROSS THE AREA...WITH THE BEST CHANCES OVER THE HIGHER TERRAIN THROUGH FRIDAY. A STORM SYSTEM APPROACHING THE REGION FROM THE PACIFIC NORTHWEST WILL INCREASE THUNDERSTORM CHANCES ON SATURDAY AND SUNDAY. SOME OF THESE STORMS COULD BE CAPABLE OF PRODUCING SIGNIFICANT SEVERE WEATHER. THERE IS ALSO A CHANCE FOR THUNDERSTORMS MONDAY AND TUESDAY...THOUGH THESE WILL BE PRIMARILY LOCATED OVER THE HIGHER TERRAIN NORTH AND EAST OF THE PHOENIX METROPOLITAN AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Aug 28, 3:22 PM MST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 322 PM MST THU AUG 28 2008 AZZ020>028-CAZ030>033-291200- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE...QUARTZSITE... SALOME...BUCKEYE...LAKE PLEASANT...MORRISTOWN...NEW RIVER... TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK...CHANDLER... FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA...PHOENIX... SCOTTSDALE...SUN CITY...TEMPE...GLOBE...MIAMI...SAN CARLOS... AND SUPERIOR...ALSO INCLUDING APACHE...BARTLETT...CANYON... HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...FORTUNA FOOTHILLS... SAN LUIS...SOMERTON...YUMA...DATELAND...TACNA...WELLTON... GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE...FLORENCE... COTTONWOOD VISITOR CENTER...KEYS VIEW...LOST HORSE...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 322 PM MST THU AUG 28 2008 /322 PM PDT THU AUG 28 2008/ THE MONSOON IS POISED TO SWING INTO HIGH GEAR LATER THIS WEEK...AS AN APPROACHING PACIFIC LOW PRESSURE SYSTEM WILL DRAW MEXICAN MOISTURE NORTHWARD INTO THE AREA...AND THEN PRODUCE A SIGNIFICANT INCREASE IN SHOWERS AND THUNDERSTORMS OVER THE LABOR DAY HOLIDAY WEEKEND. SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP OVER SOUTHEAST CALIFORNIA...SOUTHWEST AND SOUTH-CENTRAL ARIZONA SATURDAY AFTERNOON AND EVENING...AND LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THE STRONGER THUNDERSTORMS. AS THE LOW PRESSURE SYSTEM APPROACHES FROM THE NORTHWEST SUNDAY...THE FOCUS FOR STRONG AND POSSIBLY SEVERE THUNDERSTORMS WILL SHIFT INTO SOUTH-CENTRAL ARIZONA WHERE CHANCES FOR RAIN WILL INCREASE TO AROUND 5O PERCENT. THE MOST SIGNIFICANT WEATHER WILL LIKELY OCCUR OVER SOUTH-CENTRAL ARIZONA...INCLUDING THE GREATER PHOENIX METROPOLITAN AREA...SUNDAY AFTERNOON AND EVENING. THE STRONGER THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING... STRONG WINDS IN EXCESS OF 60 MPH...MODERATE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. IN ADDITION...MUCH COOLER WEATHER IS EXPECTED SUNDAY AS HIGH TEMPERATURES WILL LIKELY LOWER TO WELL BELOW SEASONAL NORMALS. SHOWERS AND THUNDERSTORMS WILL DECREASE FROM THE WEST ON LABOR DAY AS DRIER AND WARMER AIR SPREADS IN FROM THE WEST. THERE WILL STILL BE A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS...MAINLY OVER THE HIGHER TERRAIN EAST OF PHOENIX. STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX BRECKENRIDGE
Special weather statement, Aug 28, 3:22 PM MST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 322 PM MST THU AUG 28 2008 AZZ020>028-CAZ030>033-291200- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE...QUARTZSITE... SALOME...BUCKEYE...LAKE PLEASANT...MORRISTOWN...NEW RIVER... TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK...CHANDLER... FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA...PHOENIX... SCOTTSDALE...SUN CITY...TEMPE...GLOBE...MIAMI...SAN CARLOS... AND SUPERIOR...ALSO INCLUDING APACHE...BARTLETT...CANYON... HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...FORTUNA FOOTHILLS... SAN LUIS...SOMERTON...YUMA...DATELAND...TACNA...WELLTON... GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE...FLORENCE... COTTONWOOD VISITOR CENTER...KEYS VIEW...LOST HORSE...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 322 PM MST THU AUG 28 2008 /322 PM PDT THU AUG 28 2008/ ....SHOWERS AND THUNDERSTORMS EXPECTED DURING THE LABOR DAY WEEKEND OVER SOUTHEAST CALIFORNIA...SOUTHWEST AND SOUTH-CENTRAL ARIZONA.... THE MONSOON IS POISED TO SWING INTO HIGH GEAR LATER THIS WEEK...AS AN APPROACHING PACIFIC LOW PRESSURE SYSTEM WILL DRAW MEXICAN MOISTURE NORTHWARD INTO THE AREA...AND THEN PRODUCE A SIGNIFICANT INCREASE IN SHOWERS AND THUNDERSTORMS OVER THE LABOR DAY HOLIDAY WEEKEND. SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP OVER SOUTHEAST CALIFORNIA...SOUTHWEST AND SOUTH-CENTRAL ARIZONA SATURDAY AFTERNOON AND EVENING...AND LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THE STRONGER THUNDERSTORMS. AS THE LOW PRESSURE SYSTEM APPROACHES FROM THE NORTHWEST SUNDAY...THE FOCUS FOR STRONG AND POSSIBLY SEVERE THUNDERSTORMS WILL SHIFT INTO SOUTH-CENTRAL ARIZONA WHERE CHANCES FOR RAIN WILL INCREASE TO AROUND 5O PERCENT. THE MOST SIGNIFICANT WEATHER WILL LIKELY OCCUR OVER SOUTH-CENTRAL ARIZONA...INCLUDING THE GREATER PHOENIX METROPOLITAN AREA...SUNDAY AFTERNOON AND EVENING. THE STRONGER THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING... STRONG WINDS IN EXCESS OF 60 MPH...MODERATE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. IN ADDITION...MUCH COOLER WEATHER IS EXPECTED SUNDAY AS HIGH TEMPERATURES WILL LIKELY LOWER TO WELL BELOW SEASONAL NORMALS. SHOWERS AND THUNDERSTORMS WILL DECREASE FROM THE WEST ON LABOR DAY AS DRIER AND WARMER AIR SPREADS IN FROM THE WEST. THERE WILL STILL BE A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS...MAINLY OVER THE HIGHER TERRAIN EAST OF PHOENIX. STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX BRECKENRIDGE
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 5:39 PM MST | Severe Thunderstorm Warning | PSR | Gila, Pinal | 41 min |
| Aug 28, 5:40 PM MST | Areal Flood Advisory | PSR | Gila | 2 hr |
| Aug 28, 8:11 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 49 min |
| Aug 28, 8:19 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 41 min |
| Aug 28, 8:37 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 113 min |
| Aug 28, 8:39 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 51 min |
| Aug 28, 8:46 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 59 min |
| Aug 28, 9:00 PM MST | Severe Thunderstorm Warning | PSR | Gila, Maricopa, Pinal | 60 min |
| Aug 28, 9:23 PM MST | Flash Flood Warning | PSR | Maricopa, Pinal | 119 min |
| Aug 28, 9:34 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 56 min |
| Aug 28, 9:39 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 51 min |
| Aug 28, 9:42 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 43 min |
| Aug 28, 9:49 PM MST | Areal Flood Advisory | PSR | Maricopa | 3 hr |
| Aug 28, 10:06 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 44 min |
| Aug 28, 10:16 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 38 min |
| Aug 28, 10:19 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 56 min |
| Aug 28, 10:31 PM MST | Severe Thunderstorm Warning | PSR | Gila, Maricopa | 29 min |
| Aug 28, 10:38 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 52 min |
| Aug 28, 10:46 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 44 min |
| Aug 28, 11:14 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 21 min |
| Aug 28, 11:27 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 63 min |
| Aug 28, 11:35 PM MST | Flash Flood Warning | PSR | Maricopa | 71 min |
| Aug 28, 11:48 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 57 min |
| Aug 29, 12:00 AM MST | Dust Storm Warning | PSR | 2 hr | |
| Aug 29, 12:51 AM MST | Severe Thunderstorm Warning | PSR | Yuma | 54 min |
| Aug 29, 1:11 AM MST | Areal Flood Advisory | PSR | Yuma | 109 min |
| Aug 29, 1:11 AM MST | Severe Thunderstorm Warning | PSR | Yuma | 35 min |
Nearby
Flash Flood Warnings in Arizona, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.